Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Causes Rashes On Patients With Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Rash caused by HIV or PEP?

Hi Doc,I recently stopped a PEP regimen consisting of Nelfinavir, 3TC and 4DT after 11 days.I stopped due to a bad rash that developed all over my body (it was hot, red and kinda scaly on my legs, arms, back and some on my chest).I started PEP 12...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The exposure as you describe it would likely be of relatively low risk but many experts would recommend some level of PEP. The regimen you were prescribed would result in a modest assortment of side effects including rash as a possibility. As you... Read more »

Concerns Careing from HIV patient (CARING FOR AN HIV/AIDS PATIENT AT HOME)

I recently started caring from my brother who has Full blown AIDS with Cryptococcus meningitis. I... Read more »

Certian hiv and psyh. meds causing rash

I take kaletra and truvada and adderall and trileptal everyday and now i have a very bad rash on my... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Skin Problems

Many people get a rash when they start taking antiretrovirals. Rashes can be caused by the following drugs: non-nucleoside analogues -- nevirapine (Viramune), delavirdine (Rescriptor) and efavirenz (Sustiva) the nucleoside analogue abacavir (alone... Read more »
U.S. Centers for Disease Control and Prevention

Extensively Drug-Resistant Tuberculosis as a Cause of Death in Patients Co-Infected With Tuberculosis and HIV in a Rural Area of South Africa

The authors of the current study noted the close association between HIV-1 and TB in South Africa. In the sub-Saharan Africa, TB is the most common cause of morbidity and mortality for people infected with HIV-1. In South Africa, while... Read more »
U.S. Centers for Disease Control and Prevention

AIDS Drugs Cut Off for Virginia ADAP Patients

Unprecedented enrollment in Virginia's AIDS Drug Assistance Program (ADAP) caused a severe funding shortage, resulting in the dropping of 760 uninsured HIV-positive clients in 2010, the Virginia Department of Health (VDH) reported in December. ... Read more »
U.S. Centers for Disease Control and Prevention

HIV May Cause Dangerous Blood Clots

Patients who interrupt HIV treatment have a higher risk of blood clots and other problems with blood vessels, even if they are relatively healthy, according to a recently published international study. Researchers analyzed plasma samples from an... Read more »
Connect With Others

low risk contact but fever and rash??

Posted by bob111, 2 Replies
i am male, had an encounter with another guy 2.5 weeks ago, involved kissing and oral both receive and giving. i gave only for a short amount of time, not sure how much precum was in mouth and had a canker sore in mouth. i had two cold sores that... Read more »

ARS? Rash, Worry!

Posted by Anonymous, 5 Replies
I want to tell you my experience and symptoms and see what you guys think. I am SO worried.

About 7 1/2 weeks ago I had a risky encounter, with a male of unknown status. I was the insertive partner of unprotected anal sex; however, I think another... Read more »

ARS rash characteristics... PLEASE clarify!!!

Posted by Anonymous, 4 Replies
i posted here afew days ago, the girl who lives very far away from any city and can't get tested yet, but had a high risk encounter 6 months ago, and now is terrified she's given her boyfriend hiv?

can someone please help me! i know it's not good... Read more »

Jackie: Seriously, the rash. Final word.

Posted by Anonymous, 2 Replies
Jackie--

I've been coming to this board as a lurker off and on since the year 2000 when I had a possible exposure. I've tested three times since then, my latest test being just three months ago. Negative. This fear has jacked me up so bad that I... Read more »